Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 270, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 17, 2016, 6:53 PM CDT for Dallam County, Hartley County, Texas. It was in force for 97 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2016, 6:53 PM CDT (23:53 UTC)
- Expired
- Sep 17, 2016, 8:30 PM CDT
- In force
- 97 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 133 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 6:55 PM CDT | HAIL 1 | 5 Sse Texline, TX | PEA TO QUARTER SIZE HAIL COVERING THE GROUND WITH HEAVY RAIN FOR 20 MINUTES SOUTH-SOUTHEAST OF TEXLINE. |
| Sep 17, 7:32 PM CDT | HAIL 1 | Texline, TX | |
| Sep 17, 7:54 PM CDT | HAIL 1.25 | 3 Nw Dalhart, TX | HAIL UP TO THE SIZE OF HALF DOLLARS 3 MILES NORTHWEST OF DALHART ON US 87. |
| Sep 17, 8:13 PM CDT | TSTM WND GST 60 | 3 Sw Dalhart, TX | |
| Sep 17, 8:13 PM CDT | HAIL 1.5 | 4 E Dalhart, TX | HAIL IS ONGOING. |
| Sep 17, 8:13 PM CDT | HAIL 1.75 | 3 E Dalhart, TX | |
| Sep 17, 8:15 PM CDT | TSTM WND GST 61 | 3 Sw Dalhart, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
729
WUUS54 KAMA 172353
SVRAMA
TXC111-205-180130-
/O.NEW.KAMA.SV.W.0270.160917T2353Z-160918T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 830 PM CDT
* AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHEAST OF TEXLINE...OR 20 MILES SOUTHEAST OF CLAYTON...MOVING
EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...TEXLINE...CONLEN AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3645 10304 3644 10216 3595 10216 3581 10232
3592 10304
TIME...MOT...LOC 2353Z 286DEG 21KT 3625 10291
HAIL...1.50IN
WIND...60MPH
$$
LG8 follow-up statements
643
WWUS54 KAMA 180009
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT SAT SEP 17 2016
TXC111-205-180130-
/O.CON.KAMA.SV.W.0270.000000T0000Z-160918T0130Z/
HARTLEY TX-DALLAM TX-
709 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HARTLEY AND DALLAM COUNTIES...
AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF WARE...OR 19 MILES NORTHWEST OF DALHART...MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...TEXLINE...CONLEN AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3645 10304 3644 10216 3595 10216 3581 10232
3592 10304
TIME...MOT...LOC 0009Z 286DEG 21KT 3622 10280
HAIL...1.50IN
WIND...60MPH
$$
LG973
WWUS54 KAMA 180024
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SAT SEP 17 2016
TXC111-205-180130-
/O.CON.KAMA.SV.W.0270.000000T0000Z-160918T0130Z/
HARTLEY TX-DALLAM TX-
724 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HARTLEY AND DALLAM COUNTIES...
AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WARE...OR 14
MILES NORTHWEST OF DALHART...MOVING EAST AT 25 MPH. ANOTHER SEVERE
THUNDERSTORMS WAS LOCATED 5 MILES WEST OF TEXLINE...MOVING EAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
DALHART...TEXLINE...CONLEN AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3645 10304 3644 10216 3595 10216 3591 10238
3600 10304
TIME...MOT...LOC 0023Z 286DEG 21KT 3620 10270
HAIL...1.25IN
WIND...60MPH
$$
LG490
WWUS54 KAMA 180033
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT SAT SEP 17 2016
TXC111-205-180130-
/O.CON.KAMA.SV.W.0270.000000T0000Z-160918T0130Z/
HARTLEY TX-DALLAM TX-
733 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HARTLEY AND DALLAM COUNTIES...
AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WARE...OR 10 MILES NORTHWEST OF DALHART...MOVING EAST AT 25 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR TEXLINE...MOVING EAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
DALHART...TEXLINE...CONLEN AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3645 10304 3644 10216 3595 10216 3591 10238
3600 10304
TIME...MOT...LOC 0032Z 286DEG 21KT 3618 10263
HAIL...1.25IN
WIND...60MPH
$$
LG375
WWUS54 KAMA 180044
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT SAT SEP 17 2016
TXC111-205-180130-
/O.CON.KAMA.SV.W.0270.000000T0000Z-160918T0130Z/
HARTLEY TX-DALLAM TX-
744 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HARTLEY AND DALLAM COUNTIES...
AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
WARE...OR 7 MILES NORTHWEST OF DALHART...MOVING EAST AT 20 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF
TEXLINE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
DALHART...TEXLINE...CONLEN AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3641 10303 3644 10216 3595 10216 3591 10238
3600 10304
TIME...MOT...LOC 0043Z 290DEG 18KT 3615 10260
HAIL...1.25IN
WIND...60MPH
$$
LG164
WWUS54 KAMA 180053
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT SAT SEP 17 2016
TXC111-205-180130-
/O.CON.KAMA.SV.W.0270.000000T0000Z-160918T0130Z/
HARTLEY TX-DALLAM TX-
753 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HARTLEY AND DALLAM COUNTIES...
AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DALHART...MOVING EAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES... ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS
OUTDOORS WILL BE INJURED. EXPECT HAIL DAMAGE TO
ROOFS...SIDING...WINDOWS... AND VEHICLES. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3641 10298 3644 10216 3595 10216 3591 10238
3604 10301
TIME...MOT...LOC 0052Z 291DEG 18KT 3612 10256
HAIL...1.50IN
WIND...70MPH
$$
LG140
WWUS54 KAMA 180105
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT SAT SEP 17 2016
TXC111-205-180130-
/O.CON.KAMA.SV.W.0270.000000T0000Z-160918T0130Z/
HARTLEY TX-DALLAM TX-
805 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HARTLEY AND DALLAM COUNTIES...
AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
DALHART...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3641 10298 3644 10216 3595 10216 3591 10238
3604 10301
TIME...MOT...LOC 0105Z 294DEG 20KT 3608 10249
HAIL...1.25IN
WIND...60MPH
$$
LG826
WWUS54 KAMA 180111
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT SAT SEP 17 2016
TXC111-205-180130-
/O.CON.KAMA.SV.W.0270.000000T0000Z-160918T0130Z/
HARTLEY TX-DALLAM TX-
811 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HARTLEY AND EASTERN DALLAM COUNTIES...
AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
DALHART...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3642 10268 3644 10216 3595 10216 3591 10238
3599 10278
TIME...MOT...LOC 0111Z 289DEG 21KT 3607 10244
HAIL...1.25IN
WIND...60MPH
$$
LG450
WWUS54 KAMA 180119
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT SAT SEP 17 2016
TXC111-205-180130-
/O.CON.KAMA.SV.W.0270.000000T0000Z-160918T0130Z/
HARTLEY TX-DALLAM TX-
819 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HARTLEY AND EASTERN DALLAM COUNTIES...
AT 819 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF DALHART...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
DALHART AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3644 10216 3595 10216 3591 10238 3598 10273
3643 10250
TIME...MOT...LOC 0119Z 298DEG 23KT 3603 10242
HAIL...1.25IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 6:27 PM CDT, 26 minutes earlier.
Area forecast discussion, Sep 17, 6:27 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 627 PM CDT SAT SEP 17 2016 .AVIATION... 00Z Issuance...Showers and thunderstorms are heading for KDHT and KGUY and should lower conditions at those sites shortly. After they pass through, VFR conditions are expected. KAMA is less likely to see storms, so have left mention out for now. Fog could be possible in the morning but confidence is too low attm to put in tafs for all sites. Will need to monitor trends. Beat && .PREV DISCUSSION... /Issued 319 PM CDT SAT SEP 17 2016/ SHORT TERM...Tonight... Thunderstorms will continue to increase in coverage this afternoon across northeast New Mexico and southeast Colorado as the cold air aloft in association with a short wave trough over Colorado moves over and unstable and moist air mass. These showers and thunderstorms are expected to develop into an MCS late this afternoon and this evening as they move southeast across the panhandles. Still think the best chance or rain will be across our northeast half closer to the upper level dynamics. Some of the storms will likely be severe with large hail and damaging winds the main threats. A tornado would also not be out of the question as shear increases late this afternoon with the passage of the upper level trough to our north. Showers and storms will then move east of the panhandles by sunrise on Sunday. LG LONG TERM...Sunday through Friday... Dry northwest flow aloft returns on Sunday and will provide downsloping winds which will increase temps back into the 90s. High pressure will build over the southwest US on Monday, allowing the warm and dry conditions to continue. By Tuesday, the high pressure builds in enough to kick the cutoff low back into the northern jet stream. By Wednesday, southwest flow starts returning to the Panhandles as an upper level trough digs into the western CONUS. Models continue to hold off moisture longer and longer. For now have gone with the trend and left moisture out of the area until Saturday when the upper level trough passes north of the area. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/16
Hazardous weather outlook, Sep 17, 2:48 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 248 PM CDT SAT SEP 17 2016 OKZ001>003-TXZ001>020-180800- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 248 PM CDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
In the hours before
Local storm report, Sep 17, 2:03 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
203 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST MCLEAN 35.23N 100.60W
09/17/2016 E60 MPH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600679
LGSpecial weather statement, Sep 17, 4:25 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT SAT SEP 17 2016
OKZ001-172230-
CIMARRON OK-
425 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 530 PM CDT...
AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF KENTON...OR 33 MILES NORTHWEST OF BOISE CITY...MOVING
EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
THE PANHANDLE OF OKLAHOMA.
LAT...LON 3700 10239 3699 10238 3682 10253 3689 10300
3700 10300
TIME...MOT...LOC 2125Z 270DEG 17KT 3699 10301
LGSpecial weather statement, Sep 17, 5:31 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
531 PM CDT SAT SEP 17 2016
OKZ001-172330-
CIMARRON OK-
531 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON COUNTY UNTIL 630 PM
CDT...
AT 530 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF BLACK MESA PARK...OR 17 MILES NORTHWEST OF BOISE
CITY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...BLACK MESA PARK AND STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
THE PANHANDLE OF OKLAHOMA.
LAT...LON 3699 10203 3666 10203 3651 10246 3682 10292
3700 10279
TIME...MOT...LOC 2230Z 286DEG 17KT 3691 10272
LGSpecial weather statement, Sep 17, 6:21 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 621 PM CDT SAT SEP 17 2016 OKZ001-002-180015- CIMARRON OK-TEXAS OK- 621 PM CDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIMARRON AND WESTERN TEXAS COUNTIES UNTIL 715 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF KEYES...OR 13 MILES EAST OF BOISE CITY...MOVING EAST AT 45 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOISE CITY...GOODWELL...TEXHOMA...KEYES...GRIGGS...HOUGH... EVA AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR THE PANHANDLE OF OKLAHOMA...AND THE PANHANDLE OF TEXAS. LAT...LON 3699 10156 3650 10152 3650 10252 3700 10259 TIME...MOT...LOC 2321Z 277DEG 39KT 3672 10226 LG
Special weather statement, Sep 17, 6:27 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT SAT SEP 17 2016
TXZ001-180000-
DALLAM TX-
627 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM COUNTY UNTIL 700
PM CDT...
AT 627 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF TEXLINE...OR 10 MILES SOUTHEAST OF
CLAYTON...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TEXLINE AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
THE PANHANDLE OF TEXAS.
LAT...LON 3646 10304 3645 10254 3621 10243 3605 10272
3606 10304
TIME...MOT...LOC 2327Z 287DEG 21KT 3631 10310
LGLocal storm report, Sep 17, 6:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
09/17/2016 M60 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1600680
COCKRELLThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 6:23 AM CDT | Dense Fog Advisory | AMA | Carson, Dallam, Gray, Hartley, Moore, Oldham and 3 more | 4 hr |
| Sep 17, 9:41 AM CDT | Special Weather Statement | AMA | Dallam, Hartley, Oldham | 34 min |
| Sep 17, 10:29 AM CDT | Special Weather Statement | AMA | Oldham | 31 min |
| Sep 17, 11:08 AM CDT | Special Weather Statement | AMA | Oldham | 67 min |
| Sep 17, 12:24 PM CDT | Special Weather Statement | AMA | Carson, Gray | 66 min |
| Sep 17, 12:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 97 min |
| Sep 17, 1:34 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 76 min |
| Sep 17, 6:27 PM CDT | Special Weather Statement | AMA | Dallam | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.